Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 14, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 29, 2019, 6:08 PM CDT for New Madrid County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2019, 6:08 PM CDT (23:08 UTC)
- Expired
- May 29, 2019, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County New Madrid County, MO
The radar
The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:30 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 29, 3:30 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Paducah KY 330 PM CDT Wed May 29 2019 .SHORT TERM...(Tonight through Friday night) Issued at 250 PM CDT Wed May 29 2019 Still looking as though we will be dealing with some severe storm potential into the early evening hours. One area of focus this afternoon has been along old outflow boundary (from AM convective complex) over southern portions of wrn KY. Very unstable conditions are in place over all of the quad state region with SBCAPES now running 3000-4000 J/KG. Lower level (0-3 km) shear has been rather low up to this point, but the e-w orientation of the outflow boundary has sent cells on a rather deviant motion relative to the mean flow, thus maximizing any available effective shear. Effective shear values are now running back up around 40 kts over much of the region, more than enough to sustain organized deep convection. With another area of storms expected to move northeast from AR/MO late today, will definitely need to monitor for severe potential over much of the region into the evening until we begin to lose heating/instability with setting of the sun. Will also need to keep an eye on the hydro aspect of the storms. Locations up along the I-64 corridor from IL into sw IN received quite a bit of flooding this morning, with a few locations reporting 4-5 inches of rainfall along the Wabash River Valley. Some of the 12Z CAMS are pointing to another round of convection across that area tonight, but confidence is not high enough at this time to issue flash flood headlines. Will need to be monitored. Surface cold front then works it's way across the region from west to east Thursday, as a mid level short wave sinks slowly southeast into the mid MS River Valley. Not thinking we will be able to destabilize very much with lots of left over clouds and sct showers/isold thunder still in the picture, so still not too high on the chc of severe storms within the weak convergence zone along the front. The front should move off to the east on Thursday night and Friday, allowing high pressure to press southeast toward the region within the developing nw flow aloft. Should serve to dry things out and bring in lower humidity, along with cooler/more seasonable late Spring temperatures. .LONG TERM...(Saturday through Wednesday) Issued at 330 PM CDT Wed May 29 2019 In the extended forecast period, the PAH forecast area will generally be under northwesterly flow aloft, with a persistent vortex near Hudson Bay for most of the period. The ECMWF/CMC depicted mid level shortwave energy coming around the southwest side of the Canadian low as two separate impulses, while the GFS did not have the northern one (shown moving along the Canadian border). Nevertheless, model consensus, with slight timing differences, appeared to indicate the leading edge of a slightly cooler airmass will pass through our region by early Sun. As a result, isolated to scattered showers and tstms are forecast ahead of this feature, mainly Sat night. The rest of the weekend, and Mon look dry for the most part, but by Mon night/Tue, the likelihood of more convective activity should start increasing from the west as low level winds begin to gain a southerly component and a surface warm front approaches. However, the medium range models do have some timing differences for the startup of the initial band of pcpn, and any additional pcpn that may occur into midweek. For now, the best PoPs will be Wed afternoon. Temps through the period are expected to be near seasonable averages. && .AVIATION... Issued at 123 PM CDT Wed May 29 2019 A lull in shower and tstm activity will continue in most areas for the afternoon, accompanied by sunshine and gradually increasing cumulus development. Parts of western KY will still have some shower and tstm activity this afternoon. Shower and tstm activity and cigs are expected to increase from the west by evening. VFR conditions are generally expected outside of convective activity through the evening and overnight, but cigs are forecast to drop to MVFR by daybreak Thu as a a surface cold front begins to move southeastward across the region. Southwesterly winds generally less than 20 knots will begin a shift to the west after daybreak Thu. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...DB
Hazardous weather outlook, May 29, 3:40 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 340 PM CDT Wed May 29 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-302045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 340 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Scattered strong to severe thunderstorms will be possible for awhile this evening. Large Hail and Damaging Winds are the primary hazards, but an isolated tornado cannot be ruled out. Locally heavy rain and frequently lightning will also occur with these thunderstorms and may cause localized flooding. Please refer to the latest river flood warnings and statements for details on river flooding across the region. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An isolated strong thunderstorm cannot be ruled out through midday on Thursday over the southwest Indiana and the Pennyrile region of west Kentucky. Thunderstorms are forecast Saturday and again on Tuesday. It is too early to determine whether these storms may reach severe limits. Please refer to the latest river flood warnings and statements for details on river flooding across the region. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation may be needed later today and tonight.
In the hours before
Local storm report, May 29, 4:02 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
402 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 3 NE CHARLESTON 36.95N 89.29W
05/29/2019 E0.70 INCH MISSISSIPPI MO BROADCAST MEDIA
&&
DWSLocal storm report, May 29, 4:18 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
418 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG CAIRO 37.00N 89.18W
05/29/2019 ALEXANDER IL LAW ENFORCEMENT
TREE LIMBS DOWN AND A CARPORT FLIPPED OVER.
&&
DWSSpecial weather statement, May 29, 4:25 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Paducah KY
425 PM CDT Wed May 29 2019
KYZ022-292200-
Todd KY-
425 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TODD COUNTY UNTIL
500 PM CDT...
At 424 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elkton, moving east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3675 8706 3672 8706 3670 8722 3685 8718
3689 8706 3679 8706 3677 8705
TIME...MOT...LOC 2124Z 254DEG 31KT 3678 8713
DRSSpecial weather statement, May 29, 4:54 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Paducah KY 454 PM CDT Wed May 29 2019 ILZ092-KYZ003-004-MOZ112-292245- Alexander IL-Carlisle KY-Ballard KY-Mississippi MO- 454 PM CDT Wed May 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALEXANDER... NORTHWESTERN CARLISLE...BALLARD AND NORTHEASTERN MISSISSIPPI COUNTIES UNTIL 545 PM CDT... At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over Cairo, moving northeast at 15 mph. Torrential rainfall, half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Charleston, Cairo, La Center, Bardwell, Wickliffe, Barlow, Wyatt, Wilson City and Blandville. LAT...LON 3681 8916 3687 8938 3721 8899 3694 8885 TIME...MOT...LOC 2153Z 223DEG 12KT 3698 8920 JGG
Special weather statement, May 29, 5:10 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Paducah KY
510 PM CDT Wed May 29 2019
KYZ022-292245-
Todd KY-
510 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TODD COUNTY UNTIL 545 PM
CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elkton, moving northeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Elkton and Allegre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3684 8706 3677 8728 3684 8730 3687 8730
3704 8706
TIME...MOT...LOC 2210Z 238DEG 35KT 3688 8716
DRSSpecial weather statement, May 29, 5:22 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Paducah KY 522 PM CDT Wed May 29 2019 ILZ094-KYZ004-005-292300- Massac IL-McCracken KY-Ballard KY- 522 PM CDT Wed May 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MASSAC...MCCRACKEN AND EAST CENTRAL BALLARD COUNTIES UNTIL 600 PM CDT... At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near West Paducah, or 7 miles west of Lone Oak, moving east at 10 mph. Torrential rainfall, frequent cloud to ground lightning, half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Paducah, Metropolis, Lone Oak, Brookport, West Paducah and Kevil. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3697 8883 3713 8891 3720 8865 3696 8853 TIME...MOT...LOC 2222Z 259DEG 7KT 3706 8880 JGG
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:06 AM CDT | Special Weather Statement | PAH | Ballard | 24 min |
| May 29, 9:49 AM CDT | Special Weather Statement | PAH | Daviess, Henderson, McLean, Webster | 41 min |
| May 29, 10:26 AM CDT | Special Weather Statement | PAH | Daviess | 49 min |
| May 29, 11:03 AM CDT | Areal Flood Advisory | PAH | Daviess | 117 min |
| May 29, 11:07 AM CDT | Special Weather Statement | PAH | Ohio | 23 min |
| May 29, 12:58 PM CDT | Special Weather Statement | PAH | Caldwell | 47 min |
| May 29, 1:02 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 28 min |
| May 29, 1:13 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 47 min |
| May 29, 1:51 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 39 min |
| May 29, 2:22 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 30 min |
| May 29, 2:23 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 37 min |
| May 29, 3:54 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 36 min |
| May 29, 4:23 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 34 min |
| May 29, 4:25 PM CDT | Special Weather Statement | PAH | Todd | 35 min |
| May 29, 4:54 PM CDT | Special Weather Statement | PAH | Ballard | 51 min |
| May 29, 5:10 PM CDT | Special Weather Statement | PAH | Todd | 35 min |
| May 29, 5:22 PM CDT | Special Weather Statement | PAH | McCracken | 38 min |
| May 29, 5:25 PM CDT | Areal Flood Advisory | PAH | Ballard | 3 hr |
| May 29, 5:44 PM CDT | Areal Flood Warning | PAH | Todd | 3 hr |
| May 29, 5:58 PM CDT | Areal Flood Warning | PAH | McCracken | 3 hr |
| May 29, 6:13 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 13 min |
| May 29, 6:20 PM CDT | Flash Flood Warning | PAH | Ballard | 3 hr |
| May 29, 6:31 PM CDT | Special Weather Statement | PAH | Lyon | 29 min |
| May 29, 6:37 PM CDT | Areal Flood Advisory | PAH | Marshall | 3 hr |
| May 29, 6:53 PM CDT | Special Weather Statement | PAH | Caldwell | 22 min |
| May 29, 6:56 PM CDT | Areal Flood Advisory | PAH | Caldwell, Lyon | 3 hr |
| May 29, 4:17 AM CDT | Special Weather Statement | PAH | Edwards, Wabash | 43 min |
| May 29, 5:22 AM CDT | Areal Flood Advisory | PAH | Jefferson, Perry, Wayne | 3 hr |
| May 29, 5:36 AM CDT | Special Weather Statement | PAH | Wabash | 54 min |
| May 29, 6:21 AM CDT | Areal Flood Advisory | PAH | Edwards, Wabash | 3 hr |
| May 29, 7:25 AM CDT | Special Weather Statement | PAH | Union, Williamson | 50 min |
| May 29, 8:02 AM CDT | Special Weather Statement | PAH | Gallatin, Saline | 43 min |
| May 29, 9:04 AM CDT | Flash Flood Warning | PAH | Edwards, Wabash | 3 hr |
| May 29, 10:46 AM CDT | River Flood Warning | PAH | Gallatin, Wayne, White | 7 days |
| May 29, 11:40 AM CDT | River Flood Warning | PAH | Gallatin, Wabash, White | 5 days |
| May 29, 11:47 AM CDT | Areal Flood Warning | PAH | Edwards, Wabash | 4 hr |
| May 29, 6:13 AM CDT | Special Weather Statement | PAH | Carter | 17 min |
| May 29, 6:43 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 17 min |
| May 29, 7:08 AM CDT | Special Weather Statement | PAH | Bollinger, Cape Girardeau | 52 min |
| May 29, 7:14 AM CDT | Special Weather Statement | PAH | Butler | 16 min |
| May 29, 8:32 AM CDT | Special Weather Statement | PAH | Mississippi | 43 min |
| May 29, 8:50 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 25 min |
| May 29, 4:27 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 48 min |
| May 29, 5:06 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 54 min |
| May 29, 5:50 PM CDT | Areal Flood Warning | PAH | Mississippi, New Madrid | 3 hr |
| May 29, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 53 min |
| May 29, 6:29 PM CDT | Special Weather Statement | PAH | Stoddard | 46 min |
| May 29, 6:38 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard, Wayne | 52 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.